Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Huntsville, AL

April 5, 2012Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 5, 2012, 5:40 PM CDT for Lawrence County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 5:40 PM CDT (22:40 UTC)
Expired
Apr 5, 2012, 6:15 PM CDT
In force
35 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:04 PM CDTHAIL 0.5Moulton, ALDIME SIZED HAIL WAS REPORTED IN MOULTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS54 KHUN 052240
SVRHUN
ALC079-052315-
/O.NEW.KHUN.SV.W.0097.120405T2240Z-120405T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 615 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LANDERSVILLE...OR ABOUT 7 MILES SOUTHWEST OF
  MOULTON...AND MOVING EAST AT 15 MPH. THIS STORM HAS A HISTORY OF   
  PRODUCING NICKEL SIZED HAIL.

* LOCATIONS IMPACTED INCLUDE...
  MOULTON...WREN...
  SPEAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3456 8715 3433 8715 3432 8751 3451 8752
TIME...MOT...LOC 2240Z 264DEG 12KT 3443 8739

$$
2 follow-up statements
838 
WWUS54 KHUN 052254
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
554 PM CDT THU APR 5 2012

ALC079-052315-
/O.CON.KHUN.SV.W.0097.000000T0000Z-120405T2315Z/
LAWRENCE AL-
554 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL LAWRENCE COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WREN...OR ABOUT NEAR 
MOULTON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF QUARTERS WAS 
REPORTED IN MOULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3456 8715 3442 8716 3437 8742 3451 8746
TIME...MOT...LOC 2254Z 257DEG 14KT 3444 8732

$$
496 
WWUS54 KHUN 052308
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT THU APR 5 2012

ALC079-052317-
/O.EXP.KHUN.SV.W.0097.000000T0000Z-120405T2315Z/
LAWRENCE AL-
608 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY
EXPIRES AT 615 PM CDT...

AT 607 PM...RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE 
WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NICKEL TO QUARTER 
SIZED HAIL WAS REPORTED EARLIER WITH THIS STORM IN MOULTON. 

A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN 
LAWRENCE COUNTY. 

LAT...LON 3456 8715 3442 8716 3437 8742 3451 8746
TIME...MOT...LOC 2307Z 257DEG 14KT 3445 8726

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:33 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 5, 3:33 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT THU APR 5 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT RECENTLY FORMED ACROSS
PARTS OF NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE HAVE
MOVED FURTHER NORTH INTO MIDDLE TENNESSEE. OTHER ACTIVITY WAS TRYING
TO FORM OVER NW ALABAMA AND ESPECIALLY NORTHERN MISSISSIPPI. THE
LATTER WAS ASSOCIATED WITH THE COLD CORE UPPER LOW MOVING ACROSS THE
MID SOUTH. EARLIER...12Z ANALYSIS OF 500MB NOTED -20C TEMPS OVER
WESTERN MISSOURI/ARKANSAS ASSOCIATED WITH THAT LOW.

THIS ACTIVITY FORMED ON A FRONTAL BOUNDARY...THAT AS OF THIS WRITING
WAS NOTED APPROXIMATELY FROM NEAR NASHVILLE AND WINCHESTER...WEST OF
FORT PAYNE...AND NEAR BIRMINGHAM. ANOTHER MCS CONTINUED MOVING TO
THE SE FROM THE GULF COAST. A SIMILAR FEATURE YESTERDAY DELAYED
STORM DEVELOPMENT HERE. DRY SLOTTING WEST OF THIS BOUNDARY AND
FURTHER SURFACE DESTABILIZATION OVER THE TENNESSEE VALLEY MAKES FOR
A VERY CHALLENGING FORECAST OVER THE NEXT FEW HOURS.

THE APPROACHING UPPER LOW...WITH 700MB TEMPS -2 TO -4C WILL FURTHER
DESTABILIZE OUR LOCAL ATMOSPHERE...AND HELP BRING MORE BROAD SCALE
UPWARD MOTION/OMEGA. GIVEN STEEP ELEVATED LAPSE RATES...DESPITE
RATHER SLIM SURFACE MOISTURE AVAILABILITY...IT IS LIKELY THAT MORE
STORMS WILL FORM DURING THE LATE AFTERNOON AND EARLY EVENING. IN THIS
ENVIRONMENT...THE MAIN THREAT POSED BY THE SEVERE STORMS WILL BE
LARGE HAIL AND MARGINALLY SEVERE WIND GUSTS. THE STORM THREAT WILL
END FROM WEST TO EAST AS THE UPPER LOW EXITS THE AREA. COLDER AIR
MOVING BEHIND THE EXITING SYSTEM WILL PRODUCE SOMEWHAT COOLER
CONDITIONS THAT WE'VE EXPERIENCED AS OF LATE. LOWS TONIGHT AND FRIDAY
NIGHT/SATURDAY MORNING WILL FALL INTO THE LOW/MID 40S...WITH HIGHS
GOOD FRIDAY IN THE MID/UPPER 60S.

DESPITE THE COOLER SHOT...HIGH TEMPERATURES WILL MODERATE NICELY...
WARNING BACK INTO THE 70S FOR SATURDAY AND EASTER SUNDAY. THIS
WARMUP WILL SHORT LIVED...AS AN EVEN STRONGER COLD FRONT IS POISED
TO MOVE ACROSS THE AREA LATE MONDAY/EARLY TUESDAY. THIS WILL REDUCE
HIGH TEMPERATURES BACK INTO THE 60S. LOWS WILL FALL INTO THE UPPER
30S NE ALABAMA AND SOUTHERN MIDDLE TENNESSEE TO LOWER 40S NEAR THE
TENNESSEE RIVER AND SOUTH. THIS AGAIN IS SUGGESTIVE THAT PATCHY
FROSTING AND/OR A LIGHT FREEZE COULD OCCUR TUESDAY NIGHT/WEDNESDAY
MORNING. LAST NIGHTS GFS ENSEMBLE NUMBERS FOR HUNTSVILLE GO AS LOW
AS 39 TUESDAY NIGHT...WITH THE MODEL ITSELF SHOWING 40...AND THE
MORE RECENT 12Z RUN...41. TEMPERATURES AFTER THE MIDDLE OF THE WEEK
SHOULD GRADUALLY RECOVER INTO THE UPPER 60S...A TAD BELOW RUNNING
SEASONAL NORMS IN THE LOWER 70S.

RSB

&&

.AVIATION...
/ISSUED 1241 PM CDT THU APR 5 2012/
FOR 18Z TAFS...VFR CEILING HEIGHTS AOA 20K FT WILL PERSIST THROUGH
20Z BEFORE LOWER CEILINGS AROUND 4K FT OVERSPREAD THE AREA FROM W TO
E. UPPER LOW/WEAK COLD FRONT PUSHING INTO THE LOWER MS VALLEY WILL
ALSO RESULT IN CLUSTERS/BANDS OF SHRA/TSRA DEVELOPING ALONG/AHEAD OF
THE SFC BOUNDARY. IFR VIS/ADDITIONAL FUEL REQUIREMENTS MAY DEVELOP
IN/NEAR THE HEAVIER TSRA MAINLY THIS AFTERNOON. VFR CEILING HEIGHTS
WILL THEN GRADUALLY BEGIN TO CLIMB THIS EVENING/AFTER 00Z FRI...WITH
SHRA/TSRA DIMINISHING WITH THE PASSAGE OF THE COLD FRONT. SFC WINDS
WILL ALSO BE TURING TOWARD THE N AOA 10KT LATER TONIGHT.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    48  67  46  75  51 /  30  10   0   0   0
SHOALS        48  67  45  74  50 /  30  10   0   0   0
VINEMONT      47  67  47  73  51 /  30  10   0   0   0
FAYETTEVILLE  47  66  44  72  50 /  40  10   0   0   0
ALBERTVILLE   47  67  47  72  51 /  60  10   0   0   0
FORT PAYNE    49  68  44  74  47 /  60  10   0   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 5, 1:38 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CDT THU APR 5 2012

ALZ001>010-016-TNZ076-096-097-061000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
138 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AS AN UPPER LEVEL STORM SYSTEM CENTERED OVER NORTHERN MISSISSIPPI
SLIDES EAST...CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE TENNESSEE VALLEY THIS AFTERNOON.

SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND BRIEF
DAMAGING WIND GUSTS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE IN THE STRONGEST STORMS. THE THUNDERSTORM THREAT IS
EXPECTED TO DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH THE
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF SEVERE WEATHER ARE
GREATLY APPRECIATED.

JLL

In the hours before

Special weather statement, Apr 5, 1:47 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
147 PM CDT THU APR 5 2012

TNZ076-096-051930-
LINCOLN-MOORE-
147 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
230 PM CDT...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOLINO...OR NEAR FAYETTEVILLE...MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KELSO.
  MIMOSA.
  MULBERRY...SMITHLAND.
  BOONEVILLE.
  BOONEVILLE.
  LOIS...HURDLOW.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3530 8626 3528 8627 3527 8628 3524 8628
      3522 8631 3522 8630 3519 8631 3518 8630
      3517 8632 3514 8633 3501 8660 3514 8667
      3540 8629
TIME...MOT...LOC 1847Z 238DEG 16KT 3512 8655
Special weather statement, Apr 5, 4:47 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 PM CDT THU APR 5 2012

ALZ003-052245-
FRANKLIN-
447 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 545 PM
CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATWOOD...OR 9 MILES EAST OF RED BAY...MOVING
EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DEMPSEY.
  BELGREEN.
  DUKETON.
  ROCKWOOD...ISBELL.
  SPRUCE PINE...RUSSELLVILLE.
  PHIL CAMPBELL...PLEASANT RIDGE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3453 8757 3431 8758 3435 8810 3448 8808
TIME...MOT...LOC 2148Z 271DEG 21KT 3442 8799
Special weather statement, Apr 5, 4:48 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
448 PM CDT THU APR 5 2012

ALZ001-002-052230-
COLBERT-LAUDERDALE-
448 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 530 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES EAST OF IUKA...MOVING
EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTON.
  PRIDE LANDING.
  OAKLAND.
  TUSCUMBIA.
  FLORENCE...UNDERWOOD-PETERSVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3480 8742 3480 8743 3478 8743 3477 8742
      3475 8743 3474 8742 3474 8743 3471 8743
      3470 8807 3488 8809 3498 8744
TIME...MOT...LOC 2148Z 264DEG 19KT 3480 8796

SS
Special weather statement, Apr 5, 5:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT THU APR 5 2012

ALZ004-052300-
LAWRENCE-
516 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 600 PM
CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WREN...OR NEAR MOULTON...MOVING EAST AT 15
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPEAKE.
  CADDO.
  WREN.
  MOULTON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3435 8750 3454 8749 3458 8711 3442 8711
      3434 8711
TIME...MOT...LOC 2216Z 273DEG 13KT 3445 8731
Special weather statement, Apr 5, 5:31 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
531 PM CDT THU APR 5 2012

ALZ005-007-052300-
LIMESTONE-MORGAN-
531 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MORGAN COUNTIES
UNTIL 600 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRINITY...OR NEAR DECATUR...MOVING EAST AT
15 MPH. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FLINT CITY.
  DECATUR.
  MOORESVILLE...BELLE MINA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3449 8711 3466 8711 3480 8696 3465 8678
      3460 8679 3444 8705
TIME...MOT...LOC 2231Z 253DEG 11KT 3457 8704
Local storm report, Apr 5, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             TRINITY                 34.60N 87.09W
04/05/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL AND DIME SIZED HAIL REPORTED ON OLD HIGHWAY 24 IN
            TRINITY.

0530 PM     HAIL             MOULTON                 34.48N 87.28W
04/05/2012  M0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME HAIL IN MOULTON.

0538 PM     HAIL             DECATUR                 34.57N 86.99W
04/05/2012  M0.75 INCH       MORGAN             AL   EMERGENCY MNGR

            DIME HAIL IN DECATUR.

&&

CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:47 PM CDTSpecial Weather StatementHUNFranklin58 min
Apr 5, 4:48 PM CDTSpecial Weather StatementHUNLauderdale42 min
Apr 5, 5:16 PM CDTSpecial Weather StatementHUNLawrence44 min
Apr 5, 5:31 PM CDTSpecial Weather StatementHUNMorgan29 min
Apr 5, 5:46 PM CDTSpecial Weather StatementHUNCullman44 min
Apr 5, 5:52 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan38 min
Apr 5, 6:06 PM CDTSevere Thunderstorm WarningHUNMorgan39 min
Apr 5, 6:18 PM CDTSpecial Weather StatementHUNMadison42 min
Apr 5, 6:31 PM CDTFlash Flood WarningHUNLawrence, Morgan3 hr
Apr 5, 6:34 PM CDTSpecial Weather StatementHUNMarshall41 min
Apr 5, 6:36 PM CDTSpecial Weather StatementHUNJackson39 min
Apr 5, 6:43 PM CDTFlash Flood WarningHUNLawrence3 hr
Apr 5, 6:45 PM CDTSpecial Weather StatementHUNMadison45 min
Apr 5, 6:54 PM CDTFlash Flood WarningHUNLimestone, Madison, Morgan3 hr
Apr 5, 6:55 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.